Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 4:27 AM CDT for Russell County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 12, 2007, 5:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 120927
SVRBMX
ALC113-121000-
/O.NEW.KBMX.SV.W.0115.070612T0927Z-070612T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 AM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 500 AM CDT
* AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR UCHEE CREEK...OR
8 MILES WEST OF FORT BENNING SOUTH...AND MOVING SOUTHEAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
UCHEE CREEK BY 440 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3237 8521 3246 8505 3238 8497 3233 8500
3230 8493 3226 8490 3222 8493 3221 8497
3219 8496 3215 8504 3210 8504
$$
751 follow-up statement
000
WWUS54 KBMX 120941
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
438 AM CDT TUE JUN 12 2007
ALC113-121000-
/O.CON.KBMX.SV.W.0115.000000T0000Z-070612T1000Z/
RUSSELL AL-
438 AM CDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR EAST CENTRAL RUSSELL COUNTY...
AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR UCHEE
CREEK...OR ABOUT 6 MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING
SOUTHEAST AT 20 MPH.
THIS STORM WILL AFFECT AREAS GENERALLY ALONG AND SOUTHEAST OF A
SEALE TO FORT MITCHELL LINE...INCLUDING HOLY TRINITY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3235 8516 3242 8501 3238 8497 3233 8500
3230 8493 3226 8490 3222 8493 3221 8497
3219 8496 3219 8501 3217 8503
$$
75What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:57 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 12, 3:57 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 357 AM CDT TUE JUN 12 2007 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) A BLOCKING PATTERN OVER THE PLAINS WILL KEEP THE WEATHER PATTERN RATHER STAGNATE OVER THE AREA THROUGH THE END OF THE WORK WEEK. PERHAPS OUR BEST SHOT AT SIGNIFICANT RAINFALL WILL BE FROM AN MCS DROPPING SOUTHWARD FROM THE OHIO VALLEY. ALTHOUGH SUCH A SYSTEM IS NOT IN THE FORECAST AT THIS TIME...IT IS VERY DIFFICULT TO FORECAST SUCH SYSTEMS MORE THAN ABOUT 24 HOURS IN ADVANCE...BUT THE OVERALL PATTERN AND CLIMATOLOGY ARE FAVORABLE. OTHERWISE...A COUPLE OF DISTURBANCES ROTATING AROUND A RETROGRADING LOW OFF THE EAST COAST WILL BE THE MAIN PLAYERS IN THE FORECAST. THE FIRST DISTURBANCE IS CURRENTLY MOVING ACROSS THE AREA. MOISTURE INCREASES FROM WEST TO EAST ACROSS CENTRAL ALABAMA...WITH DEWPOINTS AT OR ABOVE 70 DEGREES NEAR THE GEORGIA STATE LINE. ABUNDANT MOISTURE...AND THE UPPER LEVEL DISTURBANCE SHOULD BE ENOUGH TO INITIATE THUNDERSTORMS ACROSS EASTERN ALABAMA THIS AFTERNOON. ANY OUTFLOW BOUNDARIES LINGERING FROM YESTERDAYS AND ONGOING CONVECTION WILL ONLY ENHANCE CONVECTION AND WILL LIKELY BE THE FOCAL POINT OF INITIATION. THE STORM PREDICTION CENTER HAS A GOOD PORTION OF SOUTHEASTERN ALABAMA OUTLINED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THIS AREA IS GENERALLY SOUTHEAST OF A LINE FROM ANNISTON TO SELMA. DAMAGING WIND FROM DOWNBURSTS LOOK TO BE THE MAIN THREAT...ALTHOUGH HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. SHEAR LOOKS FAVORABLE FOR SUPERCELLULAR STORMS...AND AS IS THE CASE WITH ANY SUPERCELL...TORNADOES CANNOT BE RULED OUT. CONVECTIVE PARAMETERS ARE ALSO SUPPORTIVE OF STRONG TO SEVERE THUNDERSTORMS. LIFTED INDICES WILL BE IN THE -3 TO -4 RANGE DURING PEAK HEATING WITH CAPES IN THE 1500 J/KG RANGE. THE AREA OF GREATEST INSTABILITY WILL GET SQUASHED SOUTHERLY AS THE DAY PROGRESSES. WE WILL BE BETWEEN DISTURBANCES TOMORROW AND SHOULD EXPERIENCE A DRY SEASONABLE DAY WITH PARTLY CLOUDY SKIES AND HIGHS IN THE UPPER 80S TO LOW 90S. THE SECOND DISTURBANCE ROTATING AROUND THE AFOREMENTIONED LOW OFF THE EAST COAST WILL TRACK ACROSS CENTRAL AND WESTERN GEORGIA ON THURSDAY AND FRIDAY...A BIT FARTHER EAST THAN THE CURRENT SYSTEM. THUS PRECIPITATION CHANCES WILL BE GREATEST EAST OF INTERSTATE 65. IN A VIRTUALLY UNCHANGED ATMOSPHERE...WE WILL HAVE TO MONITOR THIS SYSTEM CLOSELY FOR THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. PREVAILING NORTHERLY AND EASTERLY FLOW...ALONG WITH INCREASED MOISTURE SHOULD RESULT IN MORE SEASONABLE TEMPERATURES. IN FACT TODAY SHOULD BE THE WARMEST DAY FOR THE REMAINDER OF THE WORK WEEK. HIGHS TODAY WILL BE IN THE LOW TO MIDDLE 90S...SLIGHTLY COOLER TOMORROW AS STATED ABOVE...THEN GRADUAL WARMING THURSDAY INTO FRIDAY. 12/SIRMON .LONG TERM...SATURDAY THROUGH TUESDAY. MEDIUM RANGE MODEL SUITE IN RELATIVE AGREEMENT THIS RUN...EXCEPT FOR THE CMC DEPICTION. WILL GENERALLY ACCEPT THE MODEL CONSENSUS OF A SLOWLY EVOLVING UPPER LEVEL PATTERN. UPPER RIDGE HOLDS SATURDAY THROUGH MONDAY. THE GFS HAS THE PATTERN BECOMING MORE PROGRESSIVE ON DAY 8 WITH AN UPPER TROUGH SWINGING THOUGH THE REGION ALONG WITH A COLD FRONT...TUESDAY. 18Z GFS DID NOT HAVE THE SAME SOLUTION BUT HINTED AT A WEAK SURFACE BOUNDARY. WILL NOT JUMP ON THE 00Z GFS SOLUTION UNTIL SOME CONTINUITY IS INDICATED FOR A FEW RUNS. NOT IMPRESSED WITH RAIN CHANCES IN THE EXTENDED AT THIS TIME. OVERALL ATMOSPHERIC MOISTURE LOOKS TO BE LIMITED AND CAPPED. KEPT SATURDAY THROUGH MONDAY DRY WHILE MENTIONING CHANCE ON TUESDAY. WENT WITH THE HIGHER GUIDANCE FOR HIGHS DURING THE PERIOD...SIMILAR TO PREVIOUS FORECAST WHILE TAKING A BLEND FOR LOWS. 75/LINHARES && .AVIATION...06Z TAF DISCUSSION. SEVERAL THINGS GOING ON THIS EVENING. FIRST IS A SHORTWAVE PASSING THROUGH THE NORTHERN HALF OF THE STATE THIS EVENING BRINGING A BKN TO OVC LAYER AROUND 15K. RADAR IS SHOWING SOME LIGHT RETURNS WITHIN THIS CLOUD DECK ALTHOUGH MOST OF IT WILL NOT REACH THE SURFACE. THE MAIN FORECAST CHALLENGE FOR TONIGHT WILL HINGE ON EASTERLY FLOW DEVELOPING BETWEEN 1 AND 4K LATE THIS EVENING/EARLY MORNING. THIS WOULD ALLOW FOR A LAYER OF MOISTURE TO MOVE IN WITH SCT TO BKN CLOUDS DEVELOPING AROUND 2500 FT. THE BEST CHANCE FOR CEILINGS WOULD BE OVER ANB WHICH SHOULD ALSO HAVE LOWER VIS BETWEEN 2 AND 4SM. ALL OTHER SITES SHOULD BE FREE OF VIS RESTRICTIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW AFTERNOON BUT CHANCES OF AFFECTING AIRPORTS IS VERY SMALL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 93 66 87 65 85 / 10 0 10 10 20 ANNISTON 93 66 87 65 86 / 20 10 10 20 20 BIRMINGHAM 93 67 89 66 86 / 10 10 10 10 20 TUSCALOOSA 97 67 91 67 90 / 10 10 0 10 10 CALERA 93 67 89 64 87 / 20 10 10 10 10 AUBURN 92 65 85 63 83 / 30 10 10 10 20 MONTGOMERY 96 68 93 66 90 / 30 10 10 10 20 TROY 94 68 91 65 87 / 40 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 07/07/07
Hazardous weather outlook, Jun 11, 7:16 PM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 PM CDT MON JUN 11 2007 ALZ011>015-017>050-130018- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 716 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY AT THIS TIME.
In the hours before
Local storm report, Jun 11, 10:49 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1049 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG OPELIKA 32.65N 85.38W
06/11/2007 LEE AL LAW ENFORCEMENT
OPELIKA POLICE DEPARTMENT REPORTED SEVERAL LARGE TREES
DOWN NEAR THE HOSPITAL.
&&
KLAWSLocal storm report, Jun 11, 11:01 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 8 S LAFAYETTE 32.78N 85.40W
06/11/2007 CHAMBERS AL LAW ENFORCEMENT
CHAMBERS COUNTY SHERIFF REPORTED NUMEROUS LARGE TREES
DOWN IN THE SOUTH CENTRAL PORTION OF THE COUNTY.
&&
KLAWSLocal storm report, Jun 11, 11:12 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 PM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND DMG AUBURN 32.59N 85.48W
06/11/2007 LEE AL EMERGENCY MNGR
EMA REPORTED NUMEROUS TRESS DOWN ACROSS THE CENTRAL
PORTION OF THE COUNTY WITH ONE REPORTED TREE ON A HOME
THAT SUSTAINED DAMAGE. NO INJURIES REPORTED AT THIS TIME.
NUMEROUS POWER OUTAGES WITHIN THE COUNTY. MOST OF THE
DOWNED TREES ARE ALONG HWY 131 BETWEEN OPELIKA AND
AUBURN.
&&
KLAWSLocal storm report, Jun 12, 1:36 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 AM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL PHENIX CITY 32.47N 85.01W
06/11/2007 E0.50 INCH RUSSELL AL PUBLIC
0950 PM TSTM WND DMG 8 S LAFAYETTE 32.78N 85.40W
06/11/2007 CHAMBERS AL LAW ENFORCEMENT
CHAMBERS COUNTY SHERIFF REPORTED NUMEROUS LARGE TREES
DOWN IN THE SOUTH CENTRAL PORTION OF THE COUNTY.
1000 PM HAIL 3 NW OPELIKA 32.68N 85.42W
06/11/2007 E0.88 INCH LEE AL EMERGENCY MNGR
1008 PM TSTM WND DMG OPELIKA 32.65N 85.38W
06/11/2007 LEE AL LAW ENFORCEMENT
OPELIKA POLICE DEPARTMENT REPORTED SEVERAL LARGE TREES
DOWN NEAR THE HOSPITAL.
1013 PM TSTM WND DMG AUBURN 32.59N 85.48W
06/11/2007 LEE AL EMERGENCY MNGR
EMA REPORTED NUMEROUS TRESS DOWN ACROSS THE CENTRAL
PORTION OF THE COUNTY WITH ONE REPORTED TREE ON A HOME
THAT SUSTAINED DAMAGE. NO INJURIES REPORTED AT THIS TIME.
NUMEROUS POWER OUTAGES WITHIN THE COUNTY. MOST OF THE
DOWNED TREES ARE ALONG HWY 131 AND HWY 146 BETWEEN
OPELIKA AND AUBURN.
&&
LINHARESSpecial weather statement, Jun 12, 2:11 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 AM CDT TUE JUN 12 2007 ALZ028-029-120745- CLAY-RANDOLPH- 211 AM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY AND RANDOLPH COUNTIES UNTIL 245 AM CDT... AT 211 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTHWEST OF WEDOWEE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL AFFECT AREAS EAST OF LINEVILLE IN CLAY COUNTY AND ALL OF NORTHERN RANDOLPH COUNTY. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
Special weather statement, Jun 12, 2:44 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 244 AM CDT TUE JUN 12 2007 ALZ029-120815- RANDOLPH- 244 AM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 315 AM CDT... AT 244 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF WEDOWEE...MOVING SOUTHEAST AT 20 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 50 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 18 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 31 min |
| Jun 12, 2:13 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 12, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 18 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 47 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 48 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 19 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.